Alert archive / California / Wind Advisories in 2009

Wind Advisory 10, NWS San Francisco Bay Area, CA

November 20, 2009

NWS San Francisco Bay Area, CA issued this wind advisory at Nov 20, 2009, 3:47 AM PST. It took effect at Nov 20, 2009, 7:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2009, 3:47 AM PST (11:47 UTC)
In effect from
Nov 20, 2009, 7:00 AM PST
Expired
Nov 20, 2009, 1:00 PM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 201147
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
347 AM PST FRI NOV 20 2009

...WIND ADVISORY IS IN EFFECT FOR THE NORTH BAY AND EAST BAY HILLS
FROM 7 AM PST THIS MORNING TO 1 PM PST THIS AFTERNOON...

.A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN AND CENTRAL
CALIFORNIA TODAY. WINDS WILL BE STRONG AND GUSTY AHEAD AND ALONG
THE FRONT.

CAZ507-511-202100-
/O.NEW.KMTR.WI.Y.0010.091120T1500Z-091120T2100Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
347 AM PST FRI NOV 20 2009

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
1 PM PST THIS AFTERNOON. 

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN AND CENTRAL
CALIFORNIA TODAY. WINDS WILL BE STRONG AND GUSTY AHEAD AND ALONG
THE FRONT. THE FRONT WILL BE PROGRESSIVE LIMITING THE DURATION OF
THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MHS
1 follow-up statement
000 
WWUS76 KMTR 202055
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1255 PM PST FRI NOV 20 2009

CAZ507-511-202200-
/O.EXP.KMTR.WI.Y.0010.000000T0000Z-091120T2100Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
1255 PM PST FRI NOV 20 2009

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

SOUTHERLY WINDS HAVE FALLEN BELOW WIND ADVISORY THRESHOLDS AND
WILL CONTINUE TO SLOWLY DIMINISH OVER THE NEXT FEW HOURS.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:10 PM PST, 6 hours 37 minutes earlier.

Area forecast discussion, Nov 19, 9:10 PM PST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
910 PM PST THU NOV 19 2009

.DISCUSSION...AS OF 9:10 PM PST THURSDAY...WEAK UPPER LEVEL RIDGING
OVER SOUTHERN CALIFORNIA ALLOWED TEMPERATURES IN THE SOUTHERN HALF
OF THE DISTRICT TO WARM UP BY SEVERAL DEGREES. THE NORTHERN PART
OF THE DISTRICT WAS PRETTY SIMILAR TO YESTERDAY WITH READINGS IN THE
UPPER 50S TO LOWER 60S.

UPPER LEVEL TROUGH CONTINUES TO DEEPEN ALONG 135W. THIS HAS SLOWED
THE EASTWARD MOVEMENT OF THE TROUGH FOR NOW SO WE WILL NOT SEE ANY
INCREASE IN CLOUDINESS UNTIL LATER TONIGHT. TEMPERATURES IN THE
COLDEST LOCATIONS COULD REACH THE MID TO UPPER 30S TONIGHT BUT
THE INCOMING CLOUDS WILL HELP KEEP THE THERMOMETER ABOVE FREEZING.
RAIN SHOULD BEGIN IN THE NORTH BAY BY MIDMORNING FRIDAY SPREADING
INTO THE SFO BAY AREA AFTER NOON AND THE MONTEREY BAY AREA EARLY
AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO ACCOMPANY
THE SYSTEM OVER THE HIGHER TERRAIN. MODELS FORECAST 925 MB WINDS
INCREASING TO 40 KT OVER THE NORTH AND EAST BAY HILLS AND PARTS OF
THE SANTA CRUZ MOUNTAINS FRIDAY MORNING SO MAY NEED TO CONSIDER A
WIND ADVISORY IN THESE AREAS FOR FRIDAY. THIS STORM REACHES ITS
STRONGEST INTENSITY OFFSHORE AND STARTS TO WEAKEN AS IT MOVES INLAND.
THEREFORE RAINFALL AMOUNTS AND WINDS DROP OFF FURTHER SOUTH. RAINFALL
AMOUNTS ARE FORECAST TO BE UP TO 2 INCHES IN THE NORTH BAY HILLS...
ABOUT ONE-HALF INCH IN THE SAN FRANCISCO BAY AREA...AND ABOUT ONE-
TENTH OF AN INCH OR LESS IN THE SALINAS VALLEY. THE FRONT WILL BE
THROUGH BY FRIDAY EVENING WITH RAIN TURNING TO SHOWERS AND WINDS
SWITCHING TO WEST AND DECREASING.

SHOWER ACTIVITY WILL DECREASE OVERNIGHT AND SATURDAY WILL BE
DRY. ANOTHER SYSTEM WILL PASS NORTH OF THE DISTRICT BUT WILL
BRING A SLIGHT CHANCE OF RAIN TO THE NORTH BAY SATURDAY NIGHT AND
SUNDAY MORNING. MODELS ARE AGREEING MORE ON BUILDING A RIDGE OVER
THE STATE EARLY NEXT WEEK. TEMPERATURES WILL START TO WARM UP
STARTING SUNDAY AND CONTINUE INTO EARLY NEXT WEEK.

&&

.AVIATION...AS OF 5:55 PM PST THURSDAY...MAINLY CLEAR SKIES THROUGH
TONIGHT AS THE AIRMASS REMAINS DRY AHEAD OF THE APPROACHING COLD
FRONT. INCREASING HIGH CLOUDS ARE EXPECTED TO STREAM OUT AHEAD OF
THE FRONT LATE TONIGHT INTO FRIDAY. THE FRONT IS EXPECTED TO
BRING STRONG AND GUSTY SOUTHERLY WINDS...REDUCED CIGS AND SPREAD RAIN
FROM NORTH TO SOUTH THROUGH THE DAY ON FRIDAY.

VICINITY OF KSFO...VFR THROUGH TONIGHT WITH INCREASING HIGH CLOUDS
EXPECTED LATE TONIGHT INTO FRIDAY MORNING. SOUTHEAST WINDS TO 30
KNOTS ARE POSSIBLE JUST BEFORE FRONTAL PASSAGE WHICH SHOULD FALL IN
THE 17Z-22Z TIME-FRAME FRIDAY. LATER MODEL RUNS TODAY WILL EITHER
BUILD OR TAKE AWAY FORECAST CONFIDENCE ON FRONTAL TIMING.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MONTEREY BAY TERMINALS...VFR THROUGH TONIGHT. THE COLD FRONT IS
EXPECTED TO ARRIVE FRIDAY AFTERNOON. LOCALLY GUSTY WINDS AND RAIN
EXPECTED.

&&

.MARINE...AS OF 9:15 AM PST THURSDAY...INHERITED FORECASTS FROM THE
MIDNIGHT SHIFT LOOK GREAT. THE MAIN ISSUE HERE RECENTLY HAS BEEN
HOW TO HANDLE BUILDING NORTHWEST SWELL FRIDAY EVENING INTO SATURDAY.
ENP WAVE MODEL FORECAST TRENDS HAVE INDICATED LESS SWELL WITH EACH
PASSING RUN. MAXIMUM SWELL HEIGHTS ON WEDNESDAYS RUN WAS 5.1 METERS
BUT TODAYS RUN INDICATES 4.7 METERS. DECLINING MODEL FORECAST SWELL
HEIGHTS THE CLOSER WE GET TO A POTENTIAL HIGH SURF EVENT IS ACTUALLY
COMMON. AS IT STANDS NOW FORECASTER AGREEMENT WITHIN THE OFFICE IS TO
HOLD OFF ISSUING A HIGH SURF ADVISORY FOR THE WEEKEND. THE MARINE
WEATHER STATEMENT WAS ALLOWED TO EXPIRE EARLIER THIS MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA FOR ROUGH SAN FRANCISCO BAR.

PUBLIC FORECAST: W PI
AVIATION/MARINE: CW/CANEPA

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Nov 19, 3:51 AM PST, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
351 AM PST THU NOV 19 2009

CAZ006-505>513-516>518-528>530-201200-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
351 AM PST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...THURSDAY AND THURSDAY NIGHT

NEAR NORMAL AFTERNOON TEMPERATURES CAN BE EXPECTED TODAY AS A HIGH
PRESSURE RIDGE REMAINS OVERHEAD. THE RIDGE WILL WEAKEN THURSDAY
NIGHT AS A LOW PRESSURE TROUGH MOVES TOWARD CALIFORNIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL ARRIVE ON FRIDAY BRINGING PERIODS OF RAIN AND
LOCALLY STRONG WIND AS THE FRONT PASSES OVER THE BAY AREA. THE
RAIN IS EXPECTED TO DEVELOP IN THE NORTH BAY FRIDAY MORNING AND
THEN SPREAD SOUTHWARD THROUGH THE BAY AREA DURING THE DAY...LIKELY
CREATING COMMUTE PROBLEMS. AS THE FRONT PASSES OVER THE REGION
BRIEF WIND GUSTS TO 45 MPH WILL BE POSSIBLE ESPECIALLY ALONG THE
COAST...IN THE HILLS AND AROUND THE BAY. THERE IS A POSSIBILITY
THAT URBAN AND SMALL STREAM FLOOD ADVISORIES MIGHT BE NEEDED AS
THE RAIN INTENSITY COULD BE LOCALLY MODERATE TO HEAVY ALONG THE
FRONT. HOWEVER...SINCE THE FRONT IS EXPECTED TO BE FAST
MOVING...AN EXTENSIVE PERIOD OF MODERATE TO HEAVY RAIN IS NOT
EXPECTED.

ALSO ASSOCIATED WITH THIS STORM WILL BE HIGHER WAVES AT THE COAST.
LARGE NORTHWEST SWELL WILL ENTER THE NORTHERN COASTAL WATERS
FRIDAY EVENING AND SPREAD ACROSS THE SOUTHERN WATERS FRIDAY NIGHT.
THE LATEST WAVE MODELS FORECAST AN INCREASING NORTHWEST SWELL
UP TO 15 FEET WITH PERIODS OF 12 SECONDS FRIDAY NIGHT AND SATURDAY.
SWELL HEIGHTS WILL DECREASE SATURDAY NIGHT.

AS THE NEW WEEK BEGINS A WARMING TREND WITH DRY CONDITIONS IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

EVANS
WEATHER.GOV/SANFRANCISCO

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.